Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 55, NWS Shreveport, LA

April 3, 2014Columbia County, Lafayette County, Miller County, Arkansas; Cass County, Texas; 4 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2014, 11:24 PM CDT for Columbia County, Lafayette County, Miller County, Arkansas; Cass County, Texas; 4 parishes in Louisiana. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2014, 11:24 PM CDT (04:24 UTC)
Expired
Apr 4, 2014, 12:30 AM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Columbia County, AR, Lafayette County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, Webster Parish, LA, Cass County, TX

The radar

The Shreveport radar (KSHV), 73 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 11:40 PM CDTTSTM WND DMGBradley, ARNUMEROUS TREES AND POWERLINES DOWN ACROSS THE COUNTY
Apr 4, 12:10 AM CDTTSTM WND DMG4 S Magnolia, ARNUMEROUS TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 8:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 4.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2253 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
1.9
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS54 KSHV 040424
SVRSHV
ARC027-073-091-LAC015-017-027-119-TXC067-040530-
/O.NEW.KSHV.SV.W.0055.140404T0424Z-140404T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 PM CDT THU APR 3 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CASS COUNTY IN NORTHEAST TEXAS...
  NORTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  NORTHWESTERN CADDO PARISH IN NORTHWEST LOUISIANA...
  NORTHWESTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
  NORTHERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF SPRINGHILL...
  COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WALDO...MAGNOLIA...
  SOUTHERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  SOUTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 1230 AM CDT

* AT 1124 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  DODDRIDGE...OR 14 MILES EAST OF ATLANTA...AND MOVING SOUTHEAST AT
  40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  VIVIAN...IDA...HOSSTON...GILLIAM...CANFIELD...BRADLEY...PLAIN
  DEALING...BUSSEY...TAYLOR...SMITHLAND...WELCOME...CULLEN...
  SAREPTA...MACEDONIA...COTTON VALLEY...SHONGALOO...EMERSON...
  HAYNESVILLE AND ATLANTA...

LAT...LON 3263 9336 3297 9433 3322 9393 3336 9325
      3319 9298 3316 9298
TIME...MOT...LOC 0424Z 293DEG 35KT 3312 9392

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:21 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 3, 9:21 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CDT THU APR 3 2014

.DISCUSSION...
A SLOW START TO CONVECTIVE INITIATION THIS EVENING DUE TO DELAYED
EASTWARD PROGRESSION OF DRYLINE. SIGNIFICANT CONVECTIVE COMPLEX
CHARACTERIZED BY FREQUENT LIGHTNING...POTENTIALLY DAMAGING
WINDS...LARGE HAIL...AND TORNADIC SIGNATURES BEGINNING TO DRIFT
EAST TOWARD RED RIVER AND FRANKLIN COUNTIES IN NORTHEAST TEXAS.
LATEST RAOB FROM KSHV INDICATES A VERY UNSTABLE AIRMASS. PREVIOUS
CAP FROM EARLIER TODAY HAS SENSE ERODED. EXPECTING CONVECTION TO
INCREASE IN AREAL COVERAGE THROUGHOUT THE NIGHT...SPREADING EASTWARD
ACROSS THE REGION. HENCE...TORNADO WATCH NUMBER 56 HAS BEEN
ISSUED...WHICH IS AN EXTENSION TO THE PREVIOUS WATCH AND
INCORPORATES PORTIONS OF NORTH LOUISIANA AND DEEP EAST TEXAS.
WATCH TO REMAIN IN EFFECT UNTIL 4 AM.

DUE TO THE DELAY IN DRYLINE/COLD FRONT ARRIVAL...ALSO WENT AHEAD
AND RAISED OVERNIGHT LOW TEMPERATURES ACROSS THE REGION AND
INCREASED POPS FOR AFTER MIDNIGHT. UPDATES ARE ALREADY OUT. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  71  46  67  51 /  70   0   0  20  40
MLU  64  74  46  65  50 /  70  20   0  20  50
DEQ  56  67  38  66  47 /  70   0   0  10  20
TXK  58  68  44  66  49 /  70   0   0  10  30
ELD  63  71  43  66  49 /  70   0   0  10  40
TYR  58  70  46  65  50 /  70   0   0  20  30
GGG  60  70  46  66  50 /  70   0   0  20  30
LFK  64  72  48  67  54 /  50  10  10  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05
Hazardous weather outlook, Apr 3, 11:17 AM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 AM CDT THU APR 3 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1117 AM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING THIS
AFTERNOON OVER SOUTHEAST OKLAHOMA AND EAST CENTRAL TEXAS...NEAR AND
AHEAD OF THE DRYLINE AND IN ADVANCE OF A STRONG UPPER LEVEL STORM
SYSTEM OVER THE CENTRAL AND SOUTHERN PLAINS. AN UNSTABLE AIR MASS
WILL BE IN PLACE...WITH THESE STORMS EXPECTED TO BECOME MORE
NUMEROUS LATE IN THE AFTERNOON AND ESPECIALLY THIS EVENING AS THEY
MOVE INTO SOUTHWEST ARKANSAS AND EXTREME EASTERN TEXAS. THE THREAT
FOR SEVERE THUNDERSTORMS WILL INCREASE AS THEY MOVE INTO THESE
AREAS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. AS
THESE STORMS DEVELOP INTO ONE OR MORE THUNDERSTORM COMPLEXES THIS
EVENING...A PREDOMINANTLY DAMAGING WIND THREAT WILL MATERIALIZE
OVER SOUTHERN ARKANSAS AND NORTH LOUISIANA AS THESE STORMS
ACCELERATE EAST ACROSS THE AREA. ISOLATED TORNADOES AND LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS...WITH
THE SEVERE WEATHER THREAT DIMINISHING FROM WEST TO EAST LATE TONIGHT
AS THE STORMS EXIT THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL RETURN TO MUCH
OF THE REGION SATURDAY NIGHT AND SUNDAY...AS SUBTROPICAL MOISTURE
RETURNS NORTH AHEAD OF ANOTHER UPPER LEVEL STORM SYSTEM THAT WILL
CROSS THE ROCKIES INTO THE SOUTHERN PLAINS. NO HAZARDOUS WEATHER
IS EXPECTED WITH THIS SYSTEM...WITH THESE SHOWERS AND ISOLATED
THUNDERSTORMS DIMINISHING FROM WEST TO EAST SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND
TONIGHT.

13

In the hours before

Local storm report, Apr 3, 10:36 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             PITTSBURG               33.00N  94.97W
04/03/2014  E0.75 INCH       CAMP               TX   EMERGENCY MNGR

&&

EVENT NUMBER SHV1400208

MDV
Local storm report, Apr 3, 10:47 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1047 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     5 N MOUNT PLEASANT      33.24N  94.98W
04/03/2014                   TITUS              TX   LAW ENFORCEMENT

            POWERLINES DOWN ALONG FM1001 5 MILES NORTH OF MOUNT
            PLEASANT

&&

EVENT NUMBER SHV1400209

MDV
Local storm report, Apr 3, 10:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1051 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     5 E DE KALB             33.51N  94.53W
04/03/2014                   BOWIE              TX   EMERGENCY MNGR

            TREES DOWN ALONG FM1840 5 MILES EAST OF DE KALB

&&

EVENT NUMBER SHV1400210

MDV
Local storm report, Apr 3, 11:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     5 SW ASHDOWN            33.62N  94.19W
04/03/2014                   LITTLE RIVER       AR   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER SHV1400211

MDV
Local storm report, Apr 3, 11:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             TEXARKANA               33.45N  94.02W
04/03/2014  E0.88 INCH       MILLER             AR   TRAINED SPOTTER

&&

EVENT NUMBER SHV1400212

MDV
Local storm report, Apr 3, 11:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 PM CDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     5 N MOUNT PLEASANT      33.24N  94.98W
04/03/2014                   TITUS              TX   LAW ENFORCEMENT

            POWERLINES DOWN ALONG FM1001 5 MILES NORTH OF MOUNT
            PLEASANT

&&

CORRECTED EVENT TIME

EVENT NUMBER SHV1400209

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 10:06 PM CDTTornado WarningSHVLittle River39 min
Apr 3, 10:25 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Nevada, Union35 min
Apr 3, 10:41 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier49 min
Apr 3, 10:42 PM CDTSevere Thunderstorm WarningSHVLittle River, Miller48 min
Apr 3, 11:08 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 2 more67 min
Apr 3, 11:50 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Union55 min
Apr 4, 2:07 AM CDTSevere Thunderstorm WarningSHVUnion53 min
Apr 4, 4:10 AM CDTLake Wind AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more12 hr
Apr 3, 9:27 PM CDTTornado WarningSHVCamp, Franklin, Red River, Titus48 min
Apr 3, 10:04 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Morris, Titus, Upshur and 1 more56 min
Apr 3, 11:15 PM CDTSevere Thunderstorm WarningSHVCamp, Morris, Smith, Upshur, Wood60 min
Apr 4, 12:06 AM CDTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 1 more54 min
Apr 4, 3:38 AM CDTSevere Thunderstorm WarningSHVSabine, San Augustine67 min
Apr 4, 3:41 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Natchitoches, Ouachita, Winn64 min
Apr 4, 4:00 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn60 min
Apr 4, 4:24 AM CDTAreal Flood AdvisorySHVOuachita66 min
Apr 4, 4:45 AM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Winn60 min
Apr 4, 5:23 AM CDTAreal Flood AdvisorySHVCaldwell, Grant, LaSalle, Winn112 min
Apr 4, 5:48 AM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle57 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Arkansas, 2014Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.